Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 47, NWS Milwaukee, WI

May 4, 2018

NWS Milwaukee, WI issued this small craft advisory at May 4, 2018, 3:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 3:00 AM CDT (08:00 UTC)
Expired
May 4, 2018, 2:00 PM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

291 
WHUS73 KMKX 040800
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
300 AM CDT Fri May 4 2018

...Gusty West to Northwest Winds Later This Morning...


LMZ643>646-041600-
/O.NEW.KMKX.SC.Y.0047.180504T0800Z-180504T1900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
300 AM CDT Fri May 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 2 PM CDT this
afternoon. 

* WINDS: West wind 15 to 20 knots with gusts to around 30 knots
  veering northwest with gusts to around 25 knots late in the
  morning, then becoming west 10 to 15 knots with gusts to around
  20 knots early in the afternoon.

* WAVES: 2 to 4 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Hentz

www.weather.gov/mkx
1 follow-up statement
522 
WHUS73 KMKX 041428
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
928 AM CDT Fri May 4 2018

...Gusty Northwest Winds into Early Afternoon...

LMZ643>646-041900-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-180504T1900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
928 AM CDT Fri May 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

* WINDS: Northwest 15 to 25 knots. A few gusts to 30 knots this
  morning.
 
* WAVES: 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 4, 2:54 AM CDT, 6 minutes earlier.

Area forecast discussion, May 4, 2:54 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
254 AM CDT Fri May 4 2018

.SHORT TERM...

Today and Tonight...Forecast confidence is high.

Will continue our Flood watch since some rivers are going into
flood. However we will message rain ending and watch is due to
the runoff the the prior heavy rain.

The mid/upper level trough moves across Wisconsin by mid morning,
lifting into northern Lower Michigan by noon. Upper level
divergence and 700 mb upward motion decreases shortly after
sunrise, except for the far east. The 700 mb trough exits the far
southeast by 10 am CDT. The rain will end front west to east.

Mid levels dry first, followed by the low levels. Skies will
become mostly sunny this afternoon with high temps in the lower
to middle 70s due to steep low level lapse rates. Look for some
gusty west/northwest winds later this morning into mid afternoon.

Any scattered cumulus will clear tonight. Low dewpoints should
prevent widespread fog, but may be some patchy fog in river
valleys and low areas due to the recent rains.

Saturday and Sunday...Forecast confidence is medium to high:

Dry weather will continue through at least Saturday morning as
weak high pressure exits to the southeast.

Low pressure and an associated cold front are then progged to move
through Saturday night, bringing a chance for showers and thunderstorms.
Mid level lapse rates are rather steep, 7.5 C/km. Inverted V type
soundings, so may have some wind gusts with the storms.

Looks like the bulk of activity will hold off until Sat evening,
though there could be a few showers in the afternoon. Temps will
be warm Saturday ahead of the front under breezy southwest winds.

Held onto a small chance for showers into early Sunday evening per
the slower ECMWF solution, but overall Sunday looks mainly dry.
Breezy northeast winds between the departing front and approaching
high pressure from the northwest will keep it on the cool side
near Lake Michigan, with near normal temps across western portions
of the forecast area.

.LONG TERM...

Monday and Tuesday...Forecast confidence is high:

High pressure will bring pleasant weather early next week. There
will be plenty of sunshine to go along with temperatures a few
degrees above normal. It will be cooler near Lake Michigan, with
highs closer to average values. Temperatures warm Tuesday behind
the receding high.

Wednesday and Thursday...Forecast confidence is medium:

Models are in decent agreement showing low pressure passing
through the area Wednesday into Thursday. Showers are likely with
this system. Available instability and thunder chances will be
dependent on the track of the low, which models still vary a bit
with. Temperatures should be within a couple degrees of normal for
mid-week.

&&

.AVIATION(09Z TAFS)...

As low pressure moves across southern Wisconsin skies, clouds have
scattered out briefly over the far southeast as a warm front lists
north. As the low exits and reaches Lower Michigan later this
morning, a cold front will push east and exit the far southeast
later this morning.

Low ceilings and fog will continue north of the warm front toward
central Wisconsin, along with occasional showers and a few
embedded thunderstorms. Behind the cold front winds will become
west and then northwest, and allowing ceilings to eventually lift
and scatter out. Conditions should return to VFR by mid day, and
continue tonight.

&&

.MARINE...

Patchy fog will remain possible mainly north of Port Washington
early this morning. Otherwise, showers and possible isolated
thunderstorms will occur as Low pressure moves across Lake
Michigan

Winds become west and then northwest by late morning behind a
passing front. Winds will likely reach Small Craft levels Friday
morning until early afternoon behind the departing low.

Saturday looks to be quiet with light offshore flow, before a lake
breeze develops during the afternoon. A cold front will bring a
chance for thunderstorms to the area Saturday night, with winds
becoming northerly on Sunday. A Small Craft Advisory may be needed
Sunday with brisk north winds and increasing waves.

&&

.HYDROLOGY...

The Baraboo River, Fox River, Wisconsin River, and south Branch
of the Rock river are flood concerns into the weekend due to the
runoff from the recent heavy rains. Other small rivers and creeks
in the areas that received the heavy rains have the potential to
flood.

Water levels especially on the larger rivers will likely continue
to rise into the weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch until noon CDT today for WIZ046-047-051-056>058-062-
     063.

LM...Small Craft Advisory until 2 PM CDT this afternoon for
     LMZ643>646.

&&

Today/Tonight and Aviation/Marine...Hentz
Saturday through Thursday...Hentz
Hazardous weather outlook, May 3, 10:03 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1003 PM CDT Thu May 3 2018

WIZ046-047-051-052-056>060-062>072-050315-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1003 PM CDT Thu May 3 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Rain with occasional thunderstorms can be expected tonight across
the region. The heaviest rain will occur north of a line from
Darlington to Madison to Fond du Lac, where a Flood Watch is in
effect. Flooding of creeks, streams, and low lying areas will be
possible. In addition, rises are likely along area rivers.

Fog is possible near Lake Michigan through tonight and could be
dense at times.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for thunderstorms Saturday evening and night and
again Wednesday into Wednesday night.

Area rivers are expected to remain elevated following recent
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

LMZ643>646-050315-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1003 PM CDT Thu May 3 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Fog is possible through tonight and may be dense at times.

Thunderstorms are expected this evening and overnight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gusty north to northeast winds will build higher waves Sunday.

There is a chance of thunderstorms again Saturday evening and
night as well as Wednesday night.

www.weather.gov/mkx

In the hours before

Special weather statement, May 4, 12:04 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1204 AM CDT FRI MAY 4 2018

WIZ062-067-040545-
Lafayette-Iowa-
1204 AM CDT FRI MAY 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND IOWA
COUNTIES...

At 1204 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Lancaster to Galena
to Welton. Movement was northeast at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Dodgeville, Mineral Point, Darlington, Shullsburg, Belmont, Benton,
Argyle, Blanchardville, Somers, Barneveld, Wiota, Highland, Arena,
Ridgeway, Avoca, Orion, Linden, New Diggings, South Wayne and Cobb.

LAT...LON 4320 9043 4321 9030 4319 9028 4320 9025
      4316 9018 4316 9009 4315 9006 4315 9005
      4319 9001 4319 8990 4321 8984 4251 8984
      4251 9042
TIME...MOT...LOC 0504Z 236DEG 45KT 4289 9060 4242 9045 4191 9063

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:42 PM CDTRiver Flood WarningMKXSauk5 days
May 3, 9:42 PM CDTRiver Flood WarningMKXSauk9 days
May 4, 12:04 AM CDTSpecial Weather StatementMKXIowa, Lafayette41 min
May 4, 2:23 AM CDTRiver Flood WarningMKXFond du Lac58 hr
May 4, 6:33 AM CDTSpecial Marine WarningMKX117 min
May 4, 7:10 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Walworth, Waukesha65 min
May 4, 8:02 AM CDTSpecial Marine WarningMKX88 min
May 4, 10:10 AM CDTRiver Flood WarningMKXGreen Lake22 days
May 4, 10:37 AM CDTRiver Flood WarningMKXSauk4 days

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.